Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Depression Support Center Depression Support Center

too much xanax :/

Posted by on Feb. 27, 2014 at 2:22 AM
  • 13 Replies

I've been taking 1mg of xanax xr a night for awhile now and my dr recently increased it to add 0.5mg in the morning. Well, the office faxed my rx over to the pharmacy and I picked it up and brought it home. When I went to take it that night I realized that it was 2mg tabs instead of 0.5mg tabs but I just thought that my dr decided to increase it more, you know? I took 4mg (2 tabs) for a couple of nights and it was awful :( I slept all night and all day and I was basically high  and now I feel like I'm probably going through withdrawals since I had to decrease it again. I'm back to 1.5mg a day. I called my PA about it and she was NOT happy. The pharmacy had to write it up and got in trouble.

So the moral of my story is this; always double check your dosage!


by on Feb. 27, 2014 at 2:22 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
lyrick24
by Ruby Member on Feb. 27, 2014 at 3:36 AM
1 mom liked this

 a lot of times pharmacies make mistakes. its good that you checked it.

Lil_MissFaye
by Member on Feb. 27, 2014 at 3:53 AM

I've heard that from other people too. I didn't realize it happened so often, it's a scary thought!

fudgybuddymom
by Bronze Member on Feb. 27, 2014 at 8:09 AM

Absolutely! Once many yrs ago;I was on Desyrel & the pharmacy gave me an antihypertensive instead. Both pills looked alike but the effect of the antihypertensive was to make me fee homicidal! Well I called the pharmacist & he admitted his mistake(it was a small private pharmacy)& thanked me profusely for NOT reporting his mistake. PS I did not kill anyone!

marie85
by on Feb. 27, 2014 at 8:14 AM

I'm happy your ok :( damn they shouldn't be making mistakes lik that. But yes always check.

momwriter
by Silver Member on Feb. 27, 2014 at 8:40 AM

That's scary!

SpiritFortress
by Bronze Member on Feb. 27, 2014 at 8:42 AM

That's a good thing to remember. I once had a dystonic reaction to a med that had been dosed too high. Like you, I just thought that's what I was supposed to be taking and took it. The reaction I had won't kill a person but as I lay in the ER it sure felt like I was dying! 

I hope you feel better soon!

leahbeah143
by Leah on Feb. 27, 2014 at 9:29 AM

 wow! it's scary that we're supposed to just trust what they give us! I'm glad you spoke up though and got it fixed!

lucy164
by Peggy on Feb. 27, 2014 at 10:10 AM

Once I was given heart medicine instead of my antidepressant.  I caught it in time.  I didn't report it because I did not know who I would contact.

Memere60
by Silver Member on Feb. 27, 2014 at 11:07 AM
1 mom liked this

My pharmacist of 7 years just quit her job at a very well known drug store. She had to because they cut back the help on her, and she told me she was afraid she was going to accidently kill someone. I followed her to her new job at a smaller (not well known) pharmacy. 

deltathree
by Gold Member on Feb. 27, 2014 at 12:29 PM
1 mom liked this

CVS makes mistakes all the time!

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN